Volume 6, issue 2 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Labeled binary planar trees and quasi-Lie algebras

Jerome Levine

Algebraic & Geometric Topology 6 (2006) 935–948

arXiv: math.GT/0504278

Abstract

We study the natural map η between a group of binary planar trees whose leaves are labeled by elements of a free abelian group H and a certain group D(H) derived from the free Lie algebra over H. Both of these groups arise in several different topological contexts. η is known to be an isomorphism over , but not over . We determine its cokernel and attack the conjecture that it is injective.

This paper, Jerome Levine's fourth contribution to Algebraic and Geometric Topology, is published posthumously, following the author's untimely death in April 2006. The editors are very grateful to Kent Orr for preparing and proofreading the final version.

Mathematical Subject Classification 2000
Primary: 57N10
Secondary: 57M25
References
Forward citations
Publication
Received: 23 December 2005
Accepted: 2 May 2006
Published: 9 August 2006
Authors
Jerome Levine
Department of Mathematics
Brandeis University
Waltham MA 02454-9110
USA
http://php.indiana.edu/~korr/